Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 22, 2011Jenkins County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 22, 2011, 6:13 PM EDT for Jenkins County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 6:13 PM EDT (22:13 UTC)
Expired
Aug 22, 2011, 6:45 PM EDT
In force
32 min
Issued by
NWS Charleston, SC

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2258 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WWUS82 KCHS 222213
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT MON AUG 22 2011

GAZ087-088-222245-
JENKINS-SCREVEN-
613 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 645 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAWTON...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN...PERKINS...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3293 8197 3296 8188 3296 8185 3277 8157
      3263 8189 3261 8201 3265 8207 3282 8215
TIME...MOT...LOC 2214Z 315DEG 12KT 3286 8190

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 22, 4:16 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 22, 4:16 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT MON AUG 22 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...THEN STALL OUT JUST
OFFSHORE TUESDAY BEFORE DISSIPATING ON WEDNESDAY. HURRICANE IRENE
COULD IMPACT THE AREA LATE IN THE WEEK AND OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT STRETCHES FROM NEAR FLORENCE
TO ORANGEBURG...SOUTHWESTWARD TO NEAR VIDALIA. DEWPOINTS HAVE FALLEN
INTO THE LOWER/MIDDLE 60S BEHIND THE COLD FRONT...BUT REMAIN IN THE
LOWER/MIDDLE 70S IN ADVANCE OF IT. MEANWHILE ALOFT...A DISTINCT
SHORTWAVE TROUGH IS EVIDENT IN WATER VAPOR IMAGERY STRETCHING FROM
THE CENTRAL CAROLINAS INTO SOUTHWESTERN GEORGIA...WITH A NICE UPPER
LEVEL SPEED MAX/JET NOW SHIFTING INTO NORTHERN GEORGIA AND UPSTATE
SOUTH CAROLINA. RADAR IMAGERY SHOWS SCATTERED SHOWER/THUNDERSTORM
COVERAGE ACROSS THE LOCAL AREA...WITH SATELLITE IMAGERY INDICATING
PARTLY TO MOSTLY CLOUDY SKIES. MAIN NEAR TERM CONCERNS REVOLVE
AROUND ONGOING SEVERE THREAT AND THE OVERNIGHT POP TREND.

THE COLD FRONT IS EXPECTED TO CONTINUE TO PUSH TOWARD THE COAST THIS
EVENING AND SETTLE SOUTH OF THE FORECAST AREA OVERNIGHT. THE
COMBINATION OF UPPER LEVEL SUPPORT FOR ASCENT...THE SURFACE COLD
FRONT...INLAND PUSHING SEA BREEZE...AND PLENTY OF SURFACE BASED
INSTABILITY SHOULD ALLOW FOR CONTINUED SHOWER/THUNDERSTORM
DEVELOPMENT INTO THE EVENING. AS A RESULT WILL CONTINUE TO CARRY
CHANCE/LIKELY POPS THIS EVENING BEFORE TRANSITIONING TO SLIGHT
CHANCE OR RAIN FREE CONDITIONS AFTER MIDNIGHT. WILL CONTINUE TO
MENTION THE THREAT FOR SEVERE DAMAGING WINDS INTO THE EVENING...WITH
THE THREAT EXPECTED TO DIMINISH AFTER SUNSET. OVERNIGHT LOWS SHOULD
BOTTOM OUT IN THE LOW TO MID 70S MOST LOCALES...WITH A FEW AREAS FAR
INLAND DROPPING TO AROUND 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A WEAK COLD FRONT WILL DRIFT SOUTH AND DISSIPATE OVER SOUTHEAST
GEORGIA/NORTHERN FLORIDA LATE TUESDAY WHILE SFC HIGH PRESSURE BUILDS
FROM THE NORTH. AT THE SAME TIME...WEAK MID/UPPER LVL TROUGHING WILL
GRADUALLY SHIFT OFF THE MID ATLANTIC COAST...CAUSING A WEAKNESS IN
THE WESTERN ATLANTIC RIDGE THROUGH MIDWEEK. HAVE MAINTAINED SLIGHT
CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON WITH
HIGH TEMPS REACHING AROUND 90 DEGREES AND PERSISTENT ONSHORE FLOW
RESULTING IN PWATS AROUND 2 INCHES OVER THE CWA. HIGHEST POPS WILL
REMAIN NEAR THE VICINITY OF THE DISSIPATING FRONT AND SEABREEZE OVER
SOUTHERN MOST AREAS IN SOUTHEAST GEORGIA. EXPECT MOST ACTIVITY TO
DISSIPATE TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...BUT AN
ISOLATED SHOWER AND/OR THUNDERSTORM WILL REMAIN POSSIBLE ALONG THE
SOUTHEAST SOUTH CAROLINA AND GEORGIA COAST TUESDAY NIGHT. OVERNIGHT
LOWS WILL REACH THE LOW/MID 70S.

CHANCES OF PRECIP WILL INCREASE SLIGHTLY WEDNESDAY AS SFC HIGH
PRESSURE SLIDES OFF THE MID ATLANTIC COAST AND A WEAK COASTAL TROUGH
DEVELOPS ALONG THE SOUTHEAST COAST. PRECIP CHANCES APPEAR BEST
WEDNESDAY AFTERNOON/EVENING WHEN THE COASTAL TROUGH BECOMES MORE ENHANCED
AS HURRICANE IRENE CONTINUES TO APPROACH THE AREA FROM THE
SOUTH/SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S
OVER MOST AREAS...ESPECIALLY WITH CLOUD COVER INCREASING THROUGH THE
AFTERNOON. A FEW LOCATIONS MAY TOUCH 90 DEGREES OVER INLAND PORTIONS
OF SOUTHEAST GEORGIA. SLIGHT CHANCE TO CHANCE OF PRECIP WILL
CONTINUE WEDNESDAY NIGHT...MAINLY IN ASSOCIATION WITH THE COASTAL
TROUGH LINGERING ALONG THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA COASTS. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

A LARGE AMOUNT OF UNCERTAINTY REMAINS IN THE FORECAST THURSDAY WITH
THE APPROACH OF HURRICANE IRENE FROM THE SOUTH/SOUTHEAST AND A SFC
TROUGH FROM THE NORTHWEST. AT THIS TIME...MODEL GUIDANCE AND NHC
FORECASTS KEEP HURRICANE IRENE SOUTH OF THE AREA THROUGH THURSDAY
NIGHT. SIGNIFICANT MOISTURE ADVECTION AND PINCHING OF THE GRADIENT
NORTH OF THE HURRICANE HOWEVER...WILL LIKELY AID IN SCATTERED
CONVECTION OVER THE FORECAST AREA. DESPITE AN EASTWARD TREND IN THE
FORECAST TRACK OF HURRICANE IRENE...CHANCES OF SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS MOISTURE CONTINUES TO
ADVECT ONSHORE AND CONVERGENCE OCCURS ALONG THE SFC TROUGH
APPROACHING FROM THE NORTHWEST. OVERALL HIGH TEMPS WILL REMAIN IN
THE UPPER 80S WITH INCREASING CLOUD COVER. OVERNIGHT LOWS WILL BE IN
THE LOW/MID 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
DEVELOPMENT AND PROGRESSION OF HURRICANE IRENE. ALTHOUGH NUMERICAL
MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE SYSTEM TOWARD THE
SOUTHEAST COAST.

HAVE ATTEMPTED TO INTRODUCE A LITTLE MORE SPECIFICITY IN THE POP
FORECAST FOR FRIDAY AND SATURDAY...AS THESE APPEAR TO BE THE FAVORED
DAYS FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH IRENE. DECENT
AGREEMENT BETWEEN THE GFS AND ECMWF REGARDING PRECIPITATION
COVERAGE HAS SUPPORTED INCREASING RAIN CHANCES FROM EAST TO
WEST...PEAKING AT LIKELY IN THE 60 PERCENT RANGE BY THE DAYTIME
HOURS SATURDAY. BEST POTENTIAL FOR AT LEAST BREEZY CONDITIONS WILL
ALSO BE FRIDAY THROUGH THE WEEKEND...WHEN THE STORM COULD BE
TRACKING CLOSEST TO THE FORECAST AREA. DAYTIME TEMPERATURES WILL
BE A BIT SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE
WINDS...AND DECENT RAIN COVERAGE.

WEATHER CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE INTO EARLY
NEXT WEEK AS THE TROPICAL SYSTEM WILL LIKELY BE MOVING AWAY FROM
THE REGION TO THE NORTH.

IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM
THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE TO
DEVELOP LATE THIS AFTERNOON...AND INTO THIS EVENING. WILL KEEP
TSRA MENTIONED IN THE TAFS THROUGH 22Z...WHEN HIGHEST
PROBABILITIES ARE EXPECTED. CAN/T RULE OUT SOME
SHOWER/THUNDERSTORM ACTIVITY LINGERING THROUGH THE EVENING
HOURS...BUT CONFIDENCE IN THIS IS NOT QUITE AS HIGH. AS A
RESULT...WILL CARRY VCSH AT BOTH TERMINALS THROUGH 04Z...AND AMEND
AS DETAILS BECOME MORE APPARENT. ANY LINGERING SHOWERS/STORMS
SHOULD LARGELY BE DONE BY MIDNIGHT...WITH RAIN FREE CONDITIONS
THEN ANTICIPATED THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD.
DEPENDING ON AMOUNTS OF RAIN SEEN AT THE TERMINALS THIS
AFTERNOON...COULD SEE SOME MVFR VSBY/S DEVELOP TOWARD DAYBREAK
TUESDAY AT EITHER TERMINAL...BUT CONFIDENCE IN OCCURRENCE IS TOO
LOW TO MENTION IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY
REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS WEEK. TROPICAL
STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY
AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION.

&&

.MARINE...
TONIGHT...A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING
AND PUSH SOUTHWARD THROUGH THE WATERS LATE TONIGHT. NOT
ANTICIPATING MUCH OF A WIND SURGE WITH THE COLD FRONT AS IT WILL
BE IN A WEAKENING STATE AS IT APPROACHES AND MOVES THROUGH. WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

TUESDAY THROUGH THURSDAY...THE WEAKENING COLD FRONT WILL DISSIPATE
OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY...WHILE
HIGH PRESSURE BUILDS IN FROM THE NORTH. ALTHOUGH THERE COULD BE A
BRIEF NORTHEAST SURGE ON TUESDAY BEHIND THE DESCENDING
FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA THROUGH EARLY WEEK. MODELS CONTINUE TO SUGGEST A COASTAL
TROUGH DEVELOPING BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE
IRENE TO THE SOUTH WEDNESDAY INTO EARLY THURSDAY. THIS PATTERN
WOULD MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR
SCA CRITERIA SEAS BY LATE THURSDAY. SHOWERS AND THUNDERSTORMS WILL
ALSO BE POSSIBLE WHILE ONSHORE FLOW PERSISTS.

HURRICANE IRENE STILL POSES A THREAT TO THE COASTAL WATERS BY LATE
WEEK...ALTHOUGH THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY IN THE
TRACK FORECAST THIS FAR OUT. CURRENT NHC TRACK SUGGEST HURRICANE
CONDITIONS WILL BE POSSIBLE WITH WAVE TOOLS SUPPORTING SEAS AS HIGH
AS 20-30 FT. MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES
AND/OR WARNINGS COULD BE REQUIRED LATER IN THE WEEK...INCLUDING THIS
WEEKEND. ALL MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE
PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE
CENTER.

RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS
MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN
ENHANCED RISK OF RIP CURRENTS.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS
WEEK...AND DEPENDENT UPON ANY IMPACTS FROM IRENE...THERE COULD BE
SOME COASTAL FLOODING AND BEACH EROSION CONCERNS BEGINNING FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 22, 4:14 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT MON AUG 22 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
230815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK.
WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE
REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN
HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY
MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

GAZ117-119-139-141-SCZ048>051-230815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE
COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN
AN ELEVATED RISK FOR RIP CURRENTS.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES
ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS
COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS
STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

AMZ330-350-352-354-374-230815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
414 AM EDT MON AUG 22 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK.
WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE
REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN
HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY
MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION AFTER 2 PM.

In the hours before

Special weather statement, Aug 22, 5:08 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT MON AUG 22 2011

GAZ100-114>116-137-138-222145-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
508 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY...BRYAN AND LONG COUNTIES THROUGH 545 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DAISY TO
HUGHLAND...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...DAISY...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...GROVELAND...HAGAN...MANASSAS...MENDES...MIDWAY AND
REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3205 8221 3208 8221 3229 8178 3211 8164
      3205 8173 3198 8166 3180 8200 3204 8222
TIME...MOT...LOC 2109Z 328DEG 9KT 3216 8182 3201 8208
Special weather statement, Aug 22, 5:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT MON AUG 22 2011

SCZ040-042-043-222145-
ALLENDALE-HAMPTON-INLAND COLLETON-
520 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 545 PM EDT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LODGE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...ASHTON...COLLETON...CROCKETVILLE...HAMPTON...
ISLANDTON...LODGE...MILEY...PADGETTS...RUFFIN...SMOAKS...VARNVILLE
AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3306 8067 3276 8110 3309 8121 3310 8117
      3303 8108 3310 8095 3310 8093 3307 8090
      3309 8089 3313 8090 3315 8086
TIME...MOT...LOC 2120Z 323DEG 13KT 3308 8100
Special weather statement, Aug 22, 5:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT MON AUG 22 2011

SCZ045-050-222230-
CHARLESTON-INLAND BERKELEY-
552 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 630 PM EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAREWELL CORNER...MOVING SOUTHEAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN AND OLD
SANTEE CANAL STATE PARK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3297 7974 3326 8006 3338 7978 3334 7976
      3332 7974 3332 7970 3330 7967 3328 7957
      3324 7950 3324 7948 3322 7943 3317 7938
TIME...MOT...LOC 2153Z 311DEG 15KT 3319 7974
Local storm report, Aug 22, 6:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     3 SSW HENDERSONVILLE    32.75N  80.75W
08/22/2011                   COLLETON           SC   LAW ENFORCEMENT

            ONE TREE DOWN ON POWERLINE ALONG THE INTERSECTION OF
            COMBAHEE ROAD AND HENDERSONVILLE HIGHWAY.

&&

EVENT NUMBER CHS1100884

JHP
Local storm report, Aug 22, 6:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     3 WNW TYBEE ISLAND      32.03N  80.91W
08/22/2011                   CHATHAM            GA   LAW ENFORCEMENT

            POWER POLES LEANING OVER AND A PICK UP TRUCK ALMOST
            BLOWN OFF HIGHWAY 80.

&&

EVENT NUMBER CHS1100885

RJB
Special weather statement, Aug 22, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT MON AUG 22 2011

GAZ087-088-222245-
JENKINS-SCREVEN-
613 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 645 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAWTON...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN...PERKINS...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3293 8197 3296 8188 3296 8185 3277 8157
      3263 8189 3261 8201 3265 8207 3282 8215
TIME...MOT...LOC 2214Z 315DEG 12KT 3286 8190

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:26 PM EDTSpecial Weather StatementCHSJenkins, Screven34 min
Aug 22, 1:47 PM EDTSpecial Weather StatementCHSBryan28 min
Aug 22, 1:57 PM EDTSpecial Weather StatementCHSTattnall33 min
Aug 22, 1:59 PM EDTSpecial Weather StatementCHSJenkins, Screven31 min
Aug 22, 2:05 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven55 min
Aug 22, 2:15 PM EDTSpecial Weather StatementCHSBryan, Chatham30 min
Aug 22, 2:32 PM EDTSpecial Weather StatementCHSLong28 min
Aug 22, 2:35 PM EDTSpecial Weather StatementCHSEffingham25 min
Aug 22, 3:07 PM EDTSpecial Marine WarningCHS53 min
Aug 22, 3:08 PM EDTSpecial Weather StatementCHSChatham37 min
Aug 22, 3:11 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven64 min
Aug 22, 3:13 PM EDTSpecial Marine WarningCHS92 min
Aug 22, 3:16 PM EDTSpecial Weather StatementCHSLong29 min
Aug 22, 3:20 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Aug 22, 3:48 PM EDTSpecial Weather StatementCHSMcIntosh27 min
Aug 22, 3:52 PM EDTSpecial Weather StatementCHSBulloch, Effingham23 min
Aug 22, 3:54 PM EDTSpecial Marine WarningCHS66 min
Aug 22, 3:57 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans63 min
Aug 22, 4:00 PM EDTSpecial Marine WarningCHS45 min
Aug 22, 4:14 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh31 min
Aug 22, 4:35 PM EDTSpecial Marine WarningCHS115 min
Aug 22, 4:36 PM EDTSpecial Weather StatementCHSBryan, Chatham24 min
Aug 22, 4:40 PM EDTSpecial Marine WarningCHS2 hr
Aug 22, 5:03 PM EDTSpecial Weather StatementCHSBryan, Chatham, Liberty42 min
Aug 22, 5:08 PM EDTSpecial Weather StatementCHSEvans, Tattnall37 min
Aug 22, 5:21 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty54 min
Aug 22, 5:29 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty, Long, Tattnall37 min
Aug 22, 6:16 PM EDTSpecial Weather StatementCHSLong29 min
Aug 22, 6:23 PM EDTSpecial Marine WarningCHS2 hr
Aug 22, 6:41 PM EDTSpecial Marine WarningCHS2 hr
Aug 22, 6:44 PM EDTSevere Thunderstorm WarningCHSLong, McIntosh, Tattnall43 min
Aug 22, 6:48 PM EDTSpecial Weather StatementCHSBulloch27 min
Aug 22, 7:13 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Screven62 min
Aug 22, 7:57 PM EDTSpecial Weather StatementCHSEffingham33 min
Aug 22, 7:59 PM EDTSpecial Weather StatementCHSScreven31 min
Aug 22, 2:31 PM EDTSpecial Weather StatementCHSHampton29 min
Aug 22, 2:34 PM EDTSpecial Weather StatementCHSAllendale26 min
Aug 22, 3:01 PM EDTSpecial Weather StatementCHSHampton29 min
Aug 22, 3:04 PM EDTSpecial Weather StatementCHSCharleston26 min
Aug 22, 3:24 PM EDTAreal Flood AdvisoryCHSCharleston66 min
Aug 22, 3:39 PM EDTSpecial Weather StatementCHSCharleston36 min
Aug 22, 3:42 PM EDTSevere Thunderstorm WarningCHSCharleston48 min
Aug 22, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper58 min
Aug 22, 4:17 PM EDTSpecial Weather StatementCHSDorchester28 min
Aug 22, 4:29 PM EDTSpecial Weather StatementCHSCharleston31 min
Aug 22, 5:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton45 min
Aug 22, 5:20 PM EDTSpecial Weather StatementCHSHampton25 min
Aug 22, 5:32 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Aug 22, 5:52 PM EDTSpecial Weather StatementCHSBerkeley38 min
Aug 22, 6:42 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester63 min
Aug 22, 6:46 PM EDTSpecial Weather StatementCHSCharleston29 min
Aug 22, 7:21 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Aug 22, 7:33 PM EDTSpecial Weather StatementCHSHampton42 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.